Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Fixed points and stability in neutral differential equations with variable delays

Authors: Chuhua Jin and Jiaowan Luo
Journal: Proc. Amer. Math. Soc. 136 (2008), 909-918
MSC (2000): Primary 34K20, 34K40
Published electronically: November 30, 2007
MathSciNet review: 2361863
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we consider a linear scalar neutral delay differential equation with variable delays and give some new conditions to ensure that the zero solution is asymptotically stable by means of fixed point theory. These conditions do not require the boundedness of delays, nor do they ask for a fixed sign on the coefficient functions. An asymptotic stability theorem with a necessary and sufficient condition is proved. The results of Burton, Raffoul, and Zhang are improved and generalized.

References [Enhancements On Off] (What's this?)

  • 1. T. A. Burton, Stability and Periodic Solutions of Ordinary and Functional Differential Equations, Academic Press, New York, 1985. MR 837654 (87f:34001)
  • 2. T. A. Burton, Liapunov functionals, fixed points, and stability by Krasnoselskii's theorem, Nonlinear Studies, 9 (2001), 181-190. MR 1898587 (2003e:34133)
  • 3. T. A. Burton, Stability by fixed point theory or Liapunov's theory: a comparison, Fixed Point Theory, 4 (2003), 15-32. MR 2031819 (2004j:34110)
  • 4. T. A. Burton, Fixed points and stability of a nonconvolution equation, Proc. Amer. Math. Soc., 132 (2004), 3679-3687. MR 2084091 (2005g:34186)
  • 5. T. A. Burton and T. Furumochi, A note on stability by Schauder's theorem, Funkcialaj Ekvacioj, 44 (2001), 73-82. MR 1847837 (2002d:34075)
  • 6. T. A. Burton and T. Furumochi, Fixed points and problems in stability theory, Dynamical Systems and Appl., 10 (2001), 89-116. MR 1844329 (2002c:34076)
  • 7. T. A. Burton and T. Furumochi, Krasnoselskii's fixed point theorem and stability, Nonlinear Analysis, 49 (2002), 445-454. MR 1886230 (2003e:34087)
  • 8. Y. N. Raffoul, Stability in neutral nonlinear differential equations with functional delays using fixed-point theory, Mathematical and Computer Modelling, 40 (2004), 691-700. MR 2106161
  • 9. B. Zhang, Fixed points and stability in differential equations with variable delays, Nonlinear Analysis, 63 (2005), e233-e242.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 34K20, 34K40

Retrieve articles in all journals with MSC (2000): 34K20, 34K40

Additional Information

Chuhua Jin
Affiliation: Faculty of Applied Mathematics, Guangdong University of Technology, Guangzhou, Guangdong 510090, People’s Republic of China

Jiaowan Luo
Affiliation: Corresponding author. School of Mathematics and Information Science, Guangzhou University, Guangzhou, Guangdong 510006, People’s Republic of China

Keywords: Fixed points, stability, neutral delay differential equations, variable delays.
Received by editor(s): October 10, 2006
Published electronically: November 30, 2007
Additional Notes: The second author was supported in part by NNSF of China Grant #10671043.
Communicated by: Carmen C. Chicone
Article copyright: © Copyright 2007 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society